Alert archive / California / Wind Advisories in 2013

Wind Advisory 1, NWS San Francisco Bay Area, CA

March 21, 2013

NWS San Francisco Bay Area, CA issued this wind advisory at Mar 21, 2013, 8:58 PM PDT. It took effect at Mar 22, 2013, 2:00 AM PDT. It was in force for 78 min.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 8:58 PM PDT (03:58 UTC)
In effect from
Mar 22, 2013, 2:00 AM PDT
Expired
Mar 22, 2013, 3:18 AM PDT
In force
78 min
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS76 KMTR 220358
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
858 PM PDT THU MAR 21 2013

...MODERATE TO STRONG GUSTY NORTHERLY WINDS EXPECTED TO DEVELOP
OVERNIGHT...


CAZ507-221200-
/O.NEW.KMTR.WI.Y.0001.130322T0900Z-130322T2100Z/
NORTH BAY MOUNTAINS-
858 PM PDT THU MAR 21 2013

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT
FRIDAY. 

* TIMING: BEGINING EARLY FRIDAY MORNING AND LASTING INTO EARLY
  FRIDAY AFTERNOON.

* WINDS: NORTH TO NORTHEASTERLY WINDS ARE EXPECTED TO REACH 30 TO
  36 MPH WITH OCCASIONAL GUSTS TO 45 MPH.  

* IMPACTS: LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED
  AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. ISOLATED DOWNED
  TREES AND POWER LINES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
373 
WWUS76 KMTR 221018
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
318 AM PDT FRI MAR 22 2013

...WIND ADVISORY HAS BEEN CANCELLED...

CAZ507-221130-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-130322T2100Z/
NORTH BAY MOUNTAINS-
318 AM PDT FRI MAR 22 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY FOR THE NORTH BAY MOUNTAINS.

ALTHOUGH THERE COULD BE LOCALIZED GUSTS TO 40 MPH THIS
MORNING...WIND SPEEDS ARE EXPECTED TO STAY UNDER ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 5:02 PM PDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 21, 5:02 PM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
502 PM PDT THU MAR 21 2013

.DISCUSSION...AS OF 2:43 PM PDT THURSDAY...SKIES HAVE CLEARED OVER
THE DISTRICT AND IT IS TURNING OUT TO BE A PLEASANT ALBEIT
BLUSTERY DAY. TEMPERATURES ARE RUNNING WARMER NORTH OF THE BAY
AREA AND COOLER SOUTH OF ABOUT SAN JOSE. DEW POINT TEMPERATURES
ARE RUNNING LOWER BY AS MANY AS 20 DEGREES AS COMPARED TO
YESTERDAY AT THIS TIME. SURFACE PRESSURE GRADIENTS HAVE TIGHTENED
OUT OF THE NORTH WITH THE ACV-SFO GRADIENT NOW UP TO 7 MB...AND
SFO-SBA IS 8.8 MB. WIND SPEEDS HAVE PICKED UP OUT OF THE NORTH AND
NORTHWEST AND ARE PARTICULARLY STRONG OUT OVER THE COASTAL WATERS
WHERE GALE WARNINGS ARE IN EFFECT.

HIGH PRESSURE ALOFT IS BUILDING OVER THE EASTERN PACIFIC...AND
HIGH PRESSURE AT THE SURFACE IS NOSING INTO THE PACIFIC NORTHWEST.
THIS WILL TIGHTEN THE NORTHERLY GRADIENT FURTHER OVERNIGHT TONIGHT
FOR GUSTY CONDITIONS IN THE NORTH AND EAST BAY HILLS. GIVEN THAT THE
DEW POINTS ARE ALREADY PLUMMETING IN THE NORTH BAY...HAVE REMOVED
FOG MENTION FROM THE FORECAST FOR THAT AREA FOR TONIGHT. WINDS
WILL BE GUSTY BY MORNING...BUT ARE NOT FORECAST TO EXCEED ADVISORY
CRITERIA OVER LAND...SO WIND ADVISORIES ARE NOT EXPECTED TO BE
ISSUED.

THE UPPER LEVEL RIDGE IS FORECAST TO MOVE INLAND DURING THE
WEEKEND WITH WARMING TEMPERATURES EXPECTED BY SUNDAY AND
MONDAY. AN APPROACHING UPPER LEVEL TROUGH WILL BRING SOME COOLER
TEMPS TO THE AREA BY MIDWEEK. LATEST PROGS ARE MUCH WEAKER WITH
RAIN SCENARIOS...SO HAVE LOWERED POPS SOME FOR NEXT WEEK...ALTHOUGH
THEY REMAIN IN THE FORECAST IT DOES NOT LOOK LIKE A VERY ROBUST
SYSTEM.

&&

.AVIATION...AS OF 4:49 PM PDT THURSDAY...IT'S A HIGH CONFIDENCE
VFR FORECAST FOR THE PERIOD DUE TO A CONSIDERABLY DRIER AIRMASS
MOVING OVER THE AREA. THE TRICKIEST PART OF THE FORECAST THROUGH
FRIDAY MORNING WILL BE THE SURFACE WINDS.

ACV-SFO IS STRONG AT 8 MB WHILE THE LOCAL ONSHORE GRADIENTS REMAIN
WEAK-MODERATE. THEREFORE THE STRONGEST WINDS ARE FOCUSED OUT OVER
THE COASTAL WATERS AND AT THE IMMEDIATE COAST WITH ONLY MINOR
OVERLAP ONTO LAND. ON THE OTHER HAND STRENGTHENING WINDS WILL DEVELOP
OVER THE SACRAMENTO VALLEY VERY LATE TONIGHT WITH MINOR OVERLAP
INTO THE NORTH AND EAST BAY COUNTIES. PRESENT WEATHER PATTERN FOR
US APPEARS TO BE ADDING UP TO A DECOUPLING SURFACE WIND SCENARIO FOR
THE LATE NIGHT HOURS WHICH LEADS TO A POSSIBLE NON CONVECTIVE LOW
LEVEL WIND SHEAR (LLWS) SCENARIO FOR KOAK. WILL AMEND KOAK TAF TO
INCLUDE NON-CONVECTIVE LLWS.

VICINITY OF KSFO...WEST WINDS WILL INCREASE WITH SOME GUSTS GETTING
UP TO 25 KNOTS UNTIL 04Z. VFR IS FORECAST FOR THE PERIOD.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...OCCASIONAL WEST-NORTHWEST WIND GUSTS
TO 20 KNOTS THIS EVE. LESS WIND IS FORECAST FOR THE OVERNIGHT AND
FRIDAY MORNING. VFR.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             GLW...PT ARENA TO PIGEON PT 10-60 NM
             GLW...PT ARENA TO PT REYES 0-10 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR
             SCA...MRY BAY UNTIL 3 AM
             SCA...SF BAY UNTIL 9 PM

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: CANEPA

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Mar 21, 5:28 AM PDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
528 AM PDT THU MAR 21 2013

CAZ006-505>513-516>518-528>530-221230-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
528 AM PDT THU MAR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

BREEZY NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY. SPEEDS WILL
INCREASE ESPECIALLY BY TONIGHT AND MAY LOCALLY GUST OVER 40 MPH
FOR HIGHER ELEVATION SPOTS. LOWER ELEVATION LOCATIONS WILL SEE
GUSTS OVER 30 MPH IN SPOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BREEZY WINDS WILL CONTINUE THROUGH FRIDAY MORNING BEFORE SLOWLY
DISSIPATING IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:11 AM PDTSmall Craft AdvisoryMTR53 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.